Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 28, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Mar 19, 2011, 4:08 PM CDT. It took effect at Mar 20, 2011, 4:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2011, 4:08 PM CDT (21:08 UTC)
- In effect from
- Mar 20, 2011, 4:00 AM CDT
- Expired
- Mar 21, 2011, 4:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
482 WHUS73 KGRB 192108 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 408 PM CDT SAT MAR 19 2011 ...BRISK SOUTHEAST WINDS AND BUILDING WAVES EXPECTED LATE TONIGHT AND SUNDAY... .LOW PRESSURE APPROACHING FROM THE PLAINS WILL HELP TO INCREASE SOUTHEAST WINDS TO 15 TO 25 KNOTS LATER TONIGHT INTO SUNDAY...WITH SOME HIGHER GUSTS EXPECTED. AS THE LOW SHIFTS TO THE NORTHEAST SUNDAY EVENING...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL KICK IN ON THE BACK SIDE OF THE DEPARTING LOW. LMZ541>543-200515- /O.NEW.KGRB.SC.Y.0028.110320T0900Z-110321T0400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 408 PM CDT SAT MAR 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 PM CDT SUNDAY. * WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KTS LATE TONIGHT INTO SUNDAY...BEFORE DIMINISHING BY SUNDAY AFTERNOON. THE WINDS WILL VEER TO THE NORTHWEST AND INCREASE ONCE AGAIN TO 15 TO 25 KTS BY SUNDAY NIGHT. * WAVES: WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT AND THEN TO 4 TO 7 FT ON SUNDAY..BEFORE EASING TO 3 TO 5 FT SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
903 WHUS73 KGRB 200240 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 940 PM CDT SAT MAR 19 2011 ...BRISK SOUTHEAST WINDS AND BUILDING WAVES EXPECTED LATE TONIGHT AND SUNDAY... .LOW PRESSURE APPROACHING FROM THE PLAINS WILL HELP TO INCREASE SOUTHEAST WINDS TO 15 TO 25 KNOTS OVERNIGHT INTO SUNDAY... WITH SOME HIGHER GUSTS EXPECTED. AS THE LOW SHIFTS TO THE NORTHEAST SUNDAY EVENING...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL KICK IN ON THE BACK SIDE OF THE DEPARTING LOW. LMZ541>543-201045- /O.CON.KGRB.SC.Y.0028.110320T0900Z-110321T0400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 940 PM CDT SAT MAR 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 11 PM CDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 11 PM CDT SUNDAY. * WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KTS LATE TONIGHT INTO SUNDAY...BEFORE DIMINISHING BY SUNDAY AFTERNOON. THE WINDS WILL VEER TO THE NORTHWEST AND INCREASE ONCE AGAIN TO 15 TO 25 KTS BY SUNDAY NIGHT. * WAVES: WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT AND THEN TO 4 TO 7 FT ON SUNDAY...BEFORE EASING TO 3 TO 5 FT SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
772 WHUS73 KGRB 200916 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 416 AM CDT SUN MAR 20 2011 ...BRISK SOUTHEAST WINDS AND BUILDING WAVES THROUGH THIS EVENING... .LOW PRESSURE APPROACHING FROM THE PLAINS WILL HELP TO INCREASE SOUTHEAST WINDS TO 15 TO 25 KNOTS TODAY. A FEW HIGHER GUSTS TO 30 KNOTS ARE POSSIBLE. THE LOW WILL DRAG A COLD FRONT OVER THE STATE TONIGHT. IN THE WAKE OF THE FRONT...WINDS WILL SHIFT TO THE WEST WHILE SHOWERS WILL DIMINISH. LMZ541>543-201815- /O.CON.KGRB.SC.Y.0028.000000T0000Z-110321T0400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 416 AM CDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KTS TODAY...THEN DIMINISH FROM THE SOUTH THIS EVENING AT 10 TO 20 KTS. WINDS WILL VEER TO THE WEST AFTER MIDNIGHT AT 10 TO 20 KTS. * WAVES WILL BUILD TO 3 TO 6 FT TODAY...BEFORE EASING TO 2 TO 4 FT LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
184 WHUS73 KGRB 201524 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1024 AM CDT SUN MAR 20 2011 ...STRONG SOUTHEAST WINDS AND HIGH WAVES INTO THIS EVENING... .A LOW PRESSURE SYSTEM AND COLD FRONT APPROACHING FROM THE NORTHERN PLAINS...WILL HELP TO KEEP SOUTHEAST WINDS STRONG INTO THIS EVENING. THE COLD FRONT IS EXPECTED TO PUSH OVER WISCONSIN AND ON TO LATE MICHIGAN BY LATE TONIGHT. THEN IN THE WAKE OF THE FRONT...WINDS WILL SHIFT TO THE WEST AND WEAKEN OVERNIGHT. LMZ541>543-210000- /O.CON.KGRB.SC.Y.0028.000000T0000Z-110321T0400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1024 AM CDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * SOUTHEAST WINDS WILL CONTINUE AT 15 TO 25 KTS THIS AFTERNOON INTO THIS EVENING...BEFORE TURNING MORE TO THE SOUTH CLOSE TO MIDNIGHT. WINDS WILL THEN VEER TO THE WEST AFTER MIDNIGHT...AND WEAKEN TO 10 TO 20 KTS. * WAVES WILL CONTINUE AT 3 TO 5 FT THIS AFTERNOON...THEN BUILD TO 4 TO 6 FEET THIS EVENING BEFORE SUBSIDING LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
309 WHUS73 KGRB 202107 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 407 PM CDT SUN MAR 20 2011 ...STRONG SOUTHEAST WINDS AND HIGH WAVES INTO THIS EVENING... .A LOW PRESSURE SYSTEM AND COLD FRONT APPROACHING FROM THE NORTHERN PLAINS...WILL HELP TO KEEP SOUTHEAST WINDS STRONG INTO THIS EVENING. THE COLD FRONT IS EXPECTED TO PUSH OVER WISCONSIN AND ON TO LATE MICHIGAN BY LATE TONIGHT. THEN IN THE WAKE OF THE FRONT...WINDS WILL SHIFT TO THE WEST AND WEAKEN OVERNIGHT. LMZ541>543-210400- /O.CON.KGRB.SC.Y.0028.000000T0000Z-110321T0400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 407 PM CDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * SOUTHEAST WINDS WILL CONTINUE AT 15 TO 25 KTS THROUGH THIS EVENING...BEFORE TURNING MORE TO THE SOUTHWEST CLOSE TO MIDNIGHT. WINDS WILL THEN VEER TO THE WEST AFTER MIDNIGHT... AND WEAKEN TO 10 TO 20 KTS. * WAVES WILL CONTINUE AT 4 TO 6 FT THIS EVENING...THEN EASE TO 2 TO 4 FT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
516 WHUS73 KGRB 210224 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 924 PM CDT SUN MAR 20 2011 ...GUSTY WINDS AND HIGH WAVES CONTINUE THROUGH MONDAY MORNING... .LOW PRESSURE PASSING JUST SOUTH OF THE AREA WILL RESULT IN THE SOUTH WINDS BACKING TO THE WEST LATER TONIGHT. THE WINDS WILL ALSO INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. HENCE THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT. LMZ541>543-210900- /O.EXT.KGRB.SC.Y.0028.000000T0000Z-110321T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 924 PM CDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT MONDAY. * SOUTH WINDS OF 15 TO 20 KTS...WITH HIGHER GUSTS...WILL VEER WEST LATER ON TONIGHT. * WAVES WILL CONTINUE AT 4 TO 6 FT...THEN EASE TO 2 TO 4 FT WELL AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
229 WHUS73 KGRB 210916 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 416 AM CDT MON MAR 21 2011 ...WEST WINDS HAVE DIMINISHED EARLY THIS MORNING... .THE SMALL CRAFT ADVISORY HAS EXPIRED THIS MORNING. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY INTO WEDNESDAY AS A STRONG LATE WINTER STORM TAKES AIM FOR GREAT LAKES REGION. LMZ541>543-211030- /O.EXP.KGRB.SC.Y.0028.000000T0000Z-110321T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 416 AM CDT MON MAR 21 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 2:38 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 19, 2:38 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 238 PM CDT SAT MAR 19 2011 .SYNOPSIS...VERY ACTIVE. A DOSE OF SPRING-LIKE WEATHER WITH SHOWERS AND THUNDERSTORMS TOMORROW AND TOMORROW NIGHT...THEN A MAJOR LATE-WINTER STORM COULD BRING SIGNIFICANT SNOW MID-WEEK. FLOW ACRS NOAM SPLIT. STG AND AMPLIFIED SRN STREAM WILL DOMINATE THE CONUS. SRN STREAM HAD A DEEP TROF IN THE W...WITH A RIDGE IN THE E. NRN STREAM ACRS CANADA HAD A STG RIDGE IN THE W. WHILE NRN STREAM RIDGE DRIFTS E INTO CENTRAL CANADA...A SERIES OF STG SHRTWVS WL EJECT OUT OF THE SRN STREAM TROF. THAT WL BRING A SERIES OF CYCLONES EWD ACRS THE AREA. WITH A SIG INFLOW OF GULF MOISTURE AND STG BAROCLINIC ZONE IN PLACE ACRS THE RGN...HEAVY PCPN IS LIKELY. TEMPS WL START OUT NR NORMAL...BUT THEN COLD CANADIAN AIR BEING DRIVEN SWWD BY MASSIVE ANTICYCLONE OVER NWRN HUDSON BAY WL EVENTUALLY SURGE ACRS THE AREA AND TAKE TEMPS BACK BLO NORMAL. && .SHORT TERM...TONIGHT AND SUNDAY. LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A LARGE DOME OF HIGH PRESSURE EXTENDING FROM THE GULF OF MEXICO TO THE CENTRAL GREAT LAKES TO JAMES BAY. STUBBORN LOW STRATO-CU IS PERSISTING EARLY THIS AFTERNOON MAINLY OVER E-C AND FAR NE WISCONSIN. FARTHER UPSTREAM...WIDESPREAD MID AND HIGH CLOUDS ARE MOVING OVER THE NORTHERN PLAINS...WHILE A LARGE THUNDERSTORM COMPLEX IS MOVING EAST OVER KANSAS AND MISSOURI ALONG AN 850MB WARM FRONT. AS LOW PRESSURE EMERGES INTO THE PLAINS AND THE WARM FRONT LIFTS NE TONIGHT...PRECIP CHANCES WILL BE THE MAIN FORECAST CONCERN. TONIGHT...THE 12Z OPERATIONAL MODELS ARE NOT IN THE BEST OF AGREEMENTS WITH THE DETAILS OF THE SURFACE LOW AND SHORTWAVE ALOFT DUE TO IMPACT THE REGION LATE TONIGHT INTO SUNDAY. OPTED FOR A MIDDLE OF THE ROAD SOLUTION BETWEEN THE WEAK NAM AND THE POTENT ECMWF WHICH TURNED OUT TO BE A BLEND OF THE GFS AND SREF. HIGH PRESSURE OVER THE CENTRAL GREAT LAKES WILL MOVE TO NEW ENGLAND BY DAY BREAK IN RESPONSE TO HEIGHT FALLS OCCURRING OVER THE NORTHERN PLAINS. MID AND HIGH CLOUDS UPSTREAM WILL OVERSPREAD THE REGION DURING THE EVENING...BUT LOWER CLOUDS WILL NOT ARRIVE UNTIL LATE DUE TO A LINGERING DRY AIRMASS WHICH WILL GET REPLENISHED THANKS TO SE WINDS EMANATING FROM THE SURFACE HIGH. THINK BY LATE THOUGH...40-50KT 850MB WINDS WILL BRING DEEP GULF OF MEXICO MOISTURE NORTHWARD WITH FORCING VIA MOISTURE CONVERGENCE/ISENTROPIC ASCENT OVERWHELMING THE DRY AIRMASS TO PRODUCE PRECIP OVER CENTRAL AND NORTH-CENTRAL WISCONSIN. PTYPE REMAINS A QUESTION MARK DUE TO UNCERTAINTIES IN THE BL TEMPS AND WARM LAYER ALOFT AT ONSET. WILL GO RAIN OVER CENTRAL WISCONSIN WHERE SURFACE WET BULBS WILL BE GREATER THAN 35F AND RAIN/SNOW MIX ELSEWHERE EXCEPT FOR N-C WISCONSIN WHERE FIGURE EVAPORATIVE COOLING OF THE COLUMN WITH TEMPS NEAR FREEZING WILL LEAD TO MOSTLY SNOW. MAYBE ABLE TO SQUEAK OUT A TENTH OR TWO OF ACCUMULATIONS. SUNDAY...SHORTWAVE TROUGH WILL EJECT OUT OF THE ROCKIES AND MOVE TO THE NORTHERN PLAINS BY 00Z MONDAY WHILE PUSHING A SURFACE LOW TO THE NORTHERN MISSISSIPPI VALLEY. 850MB WARM FRONT WILL LIFT NE ACROSS THE FORECAST AREA DURING THE MORNING...WHICH WILL PROVIDE THE FOCUS FOR THE FIRST ROUND OF PRECIPITATION. QUESTIONS CONCERNING PTYPE WILL REMAIN IN THE MORNING WITH THE ABOVE MENTIONED ISSUES SPREADING TO THE NE WITH THE PRECIP. WILL GO WITH RAIN SNOW MIX OVER N-C AND NE WISCONSIN THROUGH 15Z AND ONLY OVER N-C WISCONSIN THROUGH 18Z...WHERE SOME ADDITIONAL SMALL ACCUMS MAY OCCUR. THEREAFTER...ANTICIPATE WILL SEE ENOUGH WARMING IN THE COLUMN FOR PTYPE TO CHANGE OVER TO ALL RAIN. THINK WILL SEE ANOTHER ROUND OF PRECIP ARRIVE IN THE AFTERNOON OVER CENTRAL WISCONSIN WHEN THE SURFACE LOW APPROACHES AND UPPER DIVERGENCE SPREADS OVERHEAD. SOME THUNDER NOT OUT OF THE QUESTION EITHER OVER CENTRAL WISCONSIN SINCE THERE WILL BE A SMALL AMOUNT OF ELEVATED INSTABILITY. RAISED POPS TO CATEGORICAL FOR TOMORROW AND LOWERED HIGH TEMPS A BIT DUE TO THE PRECIP AND SE FLOW. ALSO ADDED PATCHY FOG FOR LATE IN THE AFTERNOON AS SURFACE DEWPOINTS GO ABOVE FREEZING OVER THE SNOW PACK/FROZEN GROUND. .LONG TERM...SUN NGT THRU NEXT SAT. FIRST CONCERN IS INITIAL SYSTEM THAT WL CROSS THE AREA SUN NGT. PREV FCST IN PRETTY GOOD SHAPE. COMPACT UPR WAVE COMBINED WITH LINKED-JET STRUCTURE WL COME ACRS DURING THE EVENING. STG DYNAMICS MAKE RAIN A GOOD BET...SO TWEAKED POPS UP TO NR 100 PCT MOST AREAS. STEEP MID-LVL LAPSE RATES SUPPORTED KEEPING THUNDER IN THE FCST. AND AFTER SEEING ALL THE HAIL REPORTS TO OUR SW TDA...WOULD NOT BE SURPRISED TO GET PEA-SIZED HAIL TOMORROW. WL ADD MENTION IN THE HWO. ALTHOUGH SNOW COVER IS OLD AND RECEDING...COULD STILL BE ENOUGH LEFT TO GET SOME DENSE FOG DURING THE EVENING. ADDING AREAS OF FOG TO THE FCST SEEMED SUFFICIENT FOR NOW. COULD ALSO BE SOME MINOR FLOODING OF LOW-LYING AREAS DUE TO THE SNOWMELT AND RUNOFF...SO WL ISSUE ESF HIGHLIGHTING THAT THREAT. A BRIEF PERIOD OF QUIET WX THEN EXPECTED UNTIL THE NEXT SYSTEM MOVES INTO THE AREA MID-WEEK. IT WILL BE A CLASSIC BATTLE BETWEEN STG CYCLONE TRACKING OUT OF THE PLAINS AND TRYING TO DRIVE PCPN INTO THE AREA...AND MASSIVE DRY ANTICYCLONE ANCHORED OVER HUDSON BAY AND SHOVING EXTREMELY DRY AIR INTO THE RGN ON NE WINDS. WL GIVE THE EDGE TO THE HIGH AT FIRST...AND TRIED TO DELAY THE ONSET OF PCPN FM WHAT THE MODELS WERE SHOWING. SRN STREAM CYCLONE LIFTG OUT WL GET SHUNTED UNDER THE UPR BLOCK OVER CENTRAL CANADA...BUT SHOULD EVENTUALLY GET CLOSE ENOUGH TO GET PCPN ACRS MOST IF NOT ALL OF THE FCST AREA. MODEL FCST SOUNDINGS SUGGEST MORE OF A MIXED POTENTIAL THAN TKNS VALUES OR 850 MB TEMPS SUGGEST...WITH WARM LAYER BTWN 800 AND 750 MB. INTRODUCED SLEET INTO THE FCST...AND BROUGHT THE MIXED THREAT FARTHER N. 12Z MODEL RUNS SUGGESTED HEAVIEST SNOWS WOULD BE IN N-C/NE WI...BUT THINK CANADIAN HIGH MAY SHOVE THREAT FURTHER S. LUCKILY STILL PLENTY OF TIME TO RESOLVE THE DIFFERENCE...BECAUSE SNOW TOTALS WELL IN EXCESS OF 6 INCHES A DISTINCT POSSIBILITY. QUIETER WX RETURNS FOR THE REST OF THE FCST PERIOD. 850 MB TEMPS GET COLD ENOUGH FOR SOME LAKE-EFFECT OFF LAKE SUPERIOR...BUT TRAJECTORIES NEVER LOOKED THAT GOOD SO DOWNPLAYED FOR NOW. GUID SUGGESTED MUCH COLDER TEMPS THAN WE HAD GOING THE LAST 3 DAYS OF THE FCST. COLD AIR WL BE SURGING SWWD ARND CANADIAN ANTICYCLONE...BUT THIS IS LATE MARCH...AND IF DRY AIR FROM THE HIGH STRIPS OUT THE CLDS THE RESULTING SUNSHINE SHOULD PROVIDE SOME WARMING. TWEAKED TEMPS DOWN FM PREV FCST...BUT NOT AS FAR AS GUID WOULD SUGGEST. CAN ALWAYS LOWER MORE LATER IF NECESSARY. && .AVIATION...PATCHY LOW STRATUS HAS MOSTLY MIXED OUT THIS AFTERNOON LEAVING AN INCREASE IN HIGH AND MID CLOUDS AHEAD OF THE NEXT SYSTEM FOR THIS EVENING. LOW LEVEL WINDS JUST OFF THE DECK WILL ALSO INCREASE EARLY IN THE OVERNIGHT CREATING LOW LEVEL WIND SHEAR AT ALL TAF SITES. LOW PRESSURE WILL MOVE INTO THE NORTHERN MISSISSIPPI VALLEY TOMORROW AFTERNOON. PRECIPITATION AHEAD OF THIS SYSTEM FIGURES TO BE A RAIN SNOW MIX OVER CENTRAL WISCONSIN AND ALL SNOW OVER NORTHERN WISCONSIN AT ONSET AROUND SUNRISE. WITH HEATING OF THE DAY...PRECIPITATION TYPE WILL CHANGE TO ALL RAIN BY LATE MORNING. CIGS AND VSBYS WILL FALL ONCE THE PRECIPITATION MOVES IN...CREATING MVFR/IFR CONDITIONS AT RHI/AUW/CWA AND MAINLY MVFR AT GRB/ATW. && .MARINE...POTENTIAL SMALL CRAFT CONDITIONS BEGINNING LATE TONIGHT AND CONTINUING THROUGH MUCH OF SUNDAY EVENING AS SOUTHEAST FLOW INCREASES. WHILE WINDS MAY APPROACH CRITERIA...PERSISTENT SOUTHEAST WINDS WILL INCREASE WAVES TO SMALL CRAFT ADVISORY LEVELS CONDITIONS. && .HYDROLOGY...AS OF SATURDAY AFTERNOON...AFFECTS OF THE SNOWMELT ALONE ON AREA RIVERS THE LAST FEW DAYS HAVE CRESTED OVER EAST CENTRAL WISCONSIN RIVERS. FOR CENTRAL WISCONSIN...LATEST FORECASTS HAVE TRENDED WITH LOWER CRESTS AND BELOW FLOOD STAGE. RAIN WITH ISOLATED STORMS AREA IN THE FORECAST LATER SUNDAY INTO SUNDAY EVENING. EXPECT SOME RISES IN AREA RIVERS BY MONDAY AS CURRENT FORECAST AVERAGE 24 HOUR RAINFALL AMOUNTS OF ONE HALF INCH EXPECTED BY MONDAY MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MPC/SKOWRONSKI
Hazardous weather outlook, Mar 19, 2:47 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 247 PM CDT SAT MAR 19 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 247 PM CDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. SEVERE WEATHER IS NOT EXPECTED...BUT CONDITIONS WILL BE FAVORABLE FOR THE STORMS TO PRODUCE SMALL HAIL. RAINFALL COMBINED WITH A CONTINUED MELTING OF THE REMAINING SNOW PACK COULD PRODUCE MINOR FLOODING OF LOW-LYING AREAS. AREAS OF DENSE FOG COULD ALSO DEVELOP LATE SUNDAY AFTERNOON AND SUNDAY EVENING. A MAJOR LATE-WINTER STORM IS EXPECTED TO AFFECT THE AREA MID-WEEK. PRECIPITATION...IN THE FORM OF MIXED RAIN...SNOW...AND SLEET...WILL PROBABLY BEGIN TO OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST TUESDAY. THE PRECIPITATION WILL GRADUALLY CHANGE TO ALL SNOW...AND THEN CONTINUE INTO LATE WEDNESDAY BEFORE DIMINISHING. SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE. LATER FORECASTS WILL BE ABLE TO PROVIDE SNOWFALL ESTIMATES AS WELL AS INFORMATION ON WHERE THE HEAVIEST SNOW WILL FALL. ANYONE WITH TRAVEL PLANS MID-WEEK SHOULD CLOSELY MONITOR LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-202000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 247 PM CDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NORTHEAST GALES ARE POSSIBLE ON TUESDAY NIGHT INTO WEDNESDAY. MPC/JS
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.